Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 227, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2008, 7:09 PM EDT for Geauga County, Trumbull County, Ohio. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2008, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 26, 2008, 8:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Geauga County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:30 PM EDT | TSTM WND DMG | 10 Nw Champion Heights, OH | POLE DOWN. |
| Jul 26, 7:35 PM EDT | TSTM WND DMG | 2 E West Farmington, OH | SEVERAL LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 262308 SVRCLE OHC055-155-270015- /O.NEW.KCLE.SV.W.0227.080726T2309Z-080727T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 709 PM EDT SAT JUL 26 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GEAUGA COUNTY IN NORTHEAST OHIO... NORTHERN TRUMBULL COUNTY IN NORTHEAST OHIO... * UNTIL 815 PM EDT * AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURTON...OR ABOUT 12 MILES SOUTH OF CHARDON...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLEFIELD...WEST FARMINGTON...NORTH BLOOMFIELD...BRISTOLVILLE AND KINSMAN PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4150 8052 4136 8052 4135 8125 4149 8127 TIME...MOT...LOC 2309Z 267DEG 26KT 4141 8110 $$ KIELTYKA
2 follow-up statements
000 WWUS51 KCLE 262327 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 727 PM EDT SAT JUL 26 2008 OHC055-155-270015- /O.CON.KCLE.SV.W.0227.000000T0000Z-080727T0015Z/ TRUMBULL OH-GEAUGA OH- 727 PM EDT SAT JUL 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SOUTHEASTERN GEAUGA AND NORTHERN TRUMBULL COUNTIES... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST FARMINGTON...OR ABOUT 15 MILES SOUTHEAST OF CHARDON...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH BLOOMFIELD...BRISTOLVILLE AND KINSMAN LAT...LON 4150 8052 4136 8052 4135 8125 4149 8127 TIME...MOT...LOC 2327Z 267DEG 26KT 4142 8093 $$ FITZ
000 WWUS51 KCLE 270011 RRA SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 811 PM EDT SAT JUL 26 2008 OHC055-155-270021- /O.EXP.KCLE.SV.W.0227.000000T0000Z-080727T0015Z/ TRUMBULL OH-GEAUGA OH- 811 PM EDT SAT JUL 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEAUGA AND NORTHERN TRUMBULL COUNTIES EXPIRES AT 815 PM EDT... LAT...LON 4150 8052 4136 8052 4135 8125 4149 8127 TIME...MOT...LOC 0011Z 267DEG 26KT 4144 8051 $$ FITZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:52 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 26, 3:52 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EDT SAT JUL 26 2008
.SYNOPSIS...
A COLD FRONT ACROSS THE LOWER GREAT LAKES WILL PUSH EAST THROUGH
THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE
AREA TOMORROW AND REMAIN OVER THE AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
COLD FRONT APPEARS TO BE NEAR TOL. WILL SLIDE ACROSS THE AREA THIS
EVENING. LOW LEVEL WINDS BECOMING DIVERGENT WHICH WILL MINIMIZE THE
ACTIVITY OVER WESTERN LAKE ERIE AND NEAR THE LAKESHORE BUT WILL HAVE
TO ALLOW AT LEAST A SLIGHT CHANCE OF SHOWERS/STORMS EARLY IN THE
FORECAST. BEST CHANCE WOULD BE INLAND AREAS FROM AROUND BOWLING
GREEN... NORWALK AND YNG SOUTHEASTWARD. WILL HAVE TO CONTINUE TO
MONITOR THE STORMS AS THE MOST UNSTABLE TIME OF THE DAY IS UPON
US. ATMOSPHERE DRYING OUT ALOFT WHICH WILL LIKELY KEEP MOST STORMS
IN CHECK BUT THE STORMS THAT DO OVERCOME THE CAP AND GET TALL
ENOUGH HAVE THE POTENTIAL FOR DOWNBURST WINDS AS WELL AS LARGE
HAIL. DEWPOINTS ARE QUITE LOW ACROSS THE WESTERN GREAT LAKES AND
UPPER LOWER MI BUT THAT IS MORE A FUNCTION OF DAYTIME MIXING...
BUT IT WILL EVENTUALLY BE A BIT COOLER AND LESS HUMID BY DAYBREAK
SUNDAY WITH LOWS MOSTLY IN THE LOWER 60S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
SHOULD BE A NICE DAY SUNDAY...WARM BUT NOT VERY HUMID...WITH NOTHING
MORE THAN A FEW FAIR WEATHER CUMULUS. TEMPS MAY RADIATE DOWN A FEW
DEGREES BELOW NORMAL SUNDAY NIGHT FOR DECENT SLEEPING WEATHER THEN
TEMPS MONDAY ABOUT THE SAME AS SUNDAY AS TROUGH ALOFT HOLDS OVER THE
NORTHEAST AND SURFACE HIGH IS OVERHEAD. THE FIRST OF MANY CONVECTIVE
BULLS EYES SHOW UP MONDAY NIGHT INTO TUESDAY ON GFS. TYPICALLY THESE
SYSTEMS WILL INITIALLY MOVE SOUTHWEST OF THE AREA AND WILL NOT
INTRODUCE ANY SHOWERS/STORMS TO THE FORECAST AT THIS TIME.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
LITTLE TO GRAB ONTO DURING THE EXTENDED PORTION OF THE FORECAST.
MODELS ARE RIDDLED WITH CONVECTIVE FEEDBACK TO THE POINT WHERE
SURFACES LOWS ARE DEVELOPING AND MOVING FORWARD HUNDREDS OF MILES.
NOT TO SAY THAT THERE WILL NOT BE CONVECTIVE TSTORM COMPLEXES...
THERE CERTAINLY WILL BE... BUT I AM NOT GOING TO TRY TO FORECAST
THAT TYPE OF EVENT THIS FAR IN ADVANCE. WITH A GENERAL NW FLOW ALOFT
AND TROUGH OVER EASTERN CANADA...WE WILL NOT SEE A WIDESPREAD RAIN
EVENT AS FLOW WILL REMAIN RATHER DRY. SHOWERS OR STORMS WILL DEVELOP
GIVEN ENOUGH INSTABILITY AND A TRIGGER SUCH AS A FRONT OR TROUGH.
THERE ARE NO SIGNIFICANT FRONTS THAT I CAN ASCERTAIN...PERHAPS A
WEAK FRONT/TROUGH ON WEDNESDAY AND AGAIN FRIDAY. LOOKS LIKE THE
AIRMASS WILL TRY TO WARM UP INITIALLY BUT LATER IN THE WEEK IT SEEMS
BEST TO FORECAST TEMPS NEAR NORMAL AS TROUGH WILL REMAIN OVER
EASTERN CANADA AND THE REAL HOT WEATHER WILL BE HELD IN CHECK OVER
THE SOUTHERN AND HIGH PLAINS.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE DURING THE REST
OF THE AFTERNOON HOURS. COLD FRONT POSITIONED FROM SOUTHEAST LOWER
MI TO NE IND. MOST OF THE CONVECTION WILL BE EAST OF CLE WITH MORE
ISOLATED ACTIVITY WITH THE FRONT ITSELF. WIND WILL EASE AROUND
FROM THE SOUTHWEST TO WEST TO WEST-NORTHWEST WITH DIFFUSE FRONTAL
PASSAGE. SIGNIFICANT DRYING/SUBSIDENCE ACROSS THE REST OF MI SO
CONFIDENT THAT WESTERN SITES WILL CLEAR OUT QUICKLY THIS EVENING.
SOME LINGERING MID DECK CLOUDS POSSIBLE ACROSS THE EAST INTO THE
FIRST PART OF THE OVERNIGHT. WITH HIGH PRESSURE SUNDAY...WEATHER
LOOKS ALL CLEAR. SOME BR POSSIBLE TOWARD MORNING FOR THOSE THAT
CLEAR OUT WHILE DEWPOINTS ARE SLOW TO LOWER.
OUTLOOK...HIGH PRESSURE SUNDAY. UPPER TROUGH ROTATES THROUGH LATER
IN THE DAY SUNDAY INTO SUNDAY NIGHT...BUT LATEST FORECAST THINKING
IS THAT THIS FEATURE WILL BE WAY TO DRY SO VFR WILL LIKELY
CONTINUE. THE PATTERN FROM TUESDAY THROUGH THURSDAY GETS MORE
COMPLICATED WITH ONLY THE LARGE SCALE PATTERN WELL AGREED UPON.
SLIGHT NORTHWEST FLOW ALOFT WILL CARRY SUBTLE IMPULSES/SHORTWAVE
FROM THE NORTHERN PLAINS INTO THE MIDWEST AND THROUGH THE GREAT
LAKES OHIO VALLEY. TIMING ANY IN PARTICULAR AT THIS POINT
IMPOSSIBLE. SO EXPECT MAINLY VFR WITH THE EXCEPTION OF ANY TS
ACTIVITY.
&&
.MARINE...
SOUTHWEST FLOW PICKING UP ACROSS THE LAKE IN THE OPEN WATERS THIS
AFTERNOON IN ADVANCE OF A SLOW MOVING COLD FRONT. HAVE CONCERN WITH
SEVERAL HOURS OF SOUTHWEST TO WEST-SOUTHWEST FLOW ALONG THE FETCH OF
THE LAKE BUILDING WAVES TO 4 FEET IN THE NEARSHORE WATERS EAST OF
GENEVA. HAVE ISSUED SMALL CRAFT ADVISORY FOR THE EVENING
HOURS...ENDING IT WITH THE FRONTAL PASSAGE LATER THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT EARLY
THIS EVENING. HIGH PRESSURE BUILDS IN FOR SUNDAY WITH A SECONDARY
TROUGH MOVING ACROSS THE LAKES SUNDAY AFTERNOON/EVENING. WINDS WILL
RESPOND BY COMING BACK AROUND TO THE SOUTHWEST IN THE 10-20 KNOT
RANGE. MON/TUE APPEAR TO BE QUIET/LIGHT VRBL WINDS. PATTERN INTO
MIDDLE OF NEXT WEEK A BIT MORE UNCERTAIN AND HAVE BROAD BRUSHED A
NORTHERLY COMPONENT WIND ACROSS THE LAKE FROM TUE-THU AS HIGH
PRESSURE SHOULD RESIDE ACROSS THE NORTHERN/CENTRAL LAKES. WAVY
FRONTAL BOUNDARY AND STORM TRACK MAY BE ACROSS IND/OH THOUGH.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ148-
149.
&&
SYNOPSIS...ABE/KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Jul 26, 5:53 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 553 AM EDT SAT JUL 26 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-271000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 553 AM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER ISOLATED THUNDERSTORMS MAY PRODUCE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY.
In the hours before
Local storm report, Jul 26, 4:32 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL HIRAM 41.31N 81.14W
07/26/2008 E1.00 INCH PORTAGE OH PUBLIC
0342 PM HAIL GARRETTSVILLE 41.28N 81.10W
07/26/2008 E0.88 INCH PORTAGE OH PUBLIC
0347 PM HAIL GARRETTSVILLE 41.28N 81.10W
07/26/2008 E1.00 INCH PORTAGE OH PUBLIC
0415 PM HAIL 1 W WARREN 41.24N 80.84W
07/26/2008 E0.75 INCH TRUMBULL OH PUBLIC
0420 PM HAIL 1 W WARREN 41.24N 80.84W
07/26/2008 E0.75 INCH TRUMBULL OH PUBLIC
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Trumbull | 41 min |
| Jul 26, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 62 min |
| Jul 26, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 65 min |
| Jul 26, 4:43 PM EDT | Areal Flood Advisory | CLE | Trumbull | 3 hr |
| Jul 26, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 30 min |
| Jul 26, 5:19 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 26 min |
| Jul 26, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Jul 26, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 34 min |
| Jul 26, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 57 min |
| Jul 26, 7:45 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.